Alert archive / Texas / Flash Flood Warnings in 1998
Flash Flood Warning 49, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 26, 1998, 5:42 AM CDT for Crockett County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 1998, 5:42 AM CDT (10:42 UTC)
- Expired
- Aug 26, 1998, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Crockett County, TX
The radar
The San Angelo radar (KSJT), 113 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 261043 FFWSJT TXC105-261400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 542 AM CDT WED AUG 26 1998 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN CROCKETT COUNTY IN WEST CENTRAL TEXAS * UNTIL 900 AM CDT * AT 540 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN OVER WESTERN CROCKETT COUNTY... SOUTH OF I-10...MOVING NORTH AT 10 MPH. RAINFALL OF 1 INCH PER HOUR IS EXPECTED...WITH LOCALIZED AMOUNTS UP TO 2 INCHES PER HOUR POSSIBLE OVER WESTERN CROCKETT COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. DO NOT DRIVE ACROSS FLOODED ROADS. 14
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 2:37 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 26, 2:37 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION...ADD CCF POPS NATIONAL WEATHER SERVICE SAN ANGELO TX 237 AM CDT WED AUG 26 1998 GOES WATER LOOP SHOWS REMNANTS OF CHARLIE BECOMING LESS ORGANIZED WITH MAIN CIRCULATION SOUTH OF THE RIO GRANDE. KSJT RADAR SHOWS STORMS OVER WESTERN CROCKETT COUNTY HAVE FALLEN APART SINCE MIDNIGHT. ONE DECENT STORM WAS NOTED JUST NE OF KDRT...SHOWING LITTLE MOVEMENT. PLENTY OF LOW LEVEL MOISTURE CURRENTLY IN PLACE OVER WC TX...WITH SFC DEWPOINTS IN THE LOWER 70S. EXPECT QUICK CU DEVELOPMENT BY LATE MORNING...WITH DIFFERENTIAL HEATING LEADING TO MORE DISORGANIZED CONVECTION IN THE AFTERNOON. NGM POPS REASONABLE TODAY. FOR THURSDAY...FWC GUIDANCE LOWERS DEWPOINTS TO THE LOWER AND MID 60S...WHILE ETA KEEPS ITS 950 MB DEWPOINTS NEAR 70 IN THE CENTRAL AND SOUTHERN CWA. GIVEN CONTINUED SE LOW LEVEL FLOW...BELEIVE ETA IS CORRECT. WITH H7 TEMPS REMAINING NEAR CURRENT LEVELS...EXPECT A FEW THUNDERSTORMS THURSDAY AFTERNOON. ABI 094/072 21 SJT 087/071 21 JCT 086/072 31 14
In the hours before
Special weather statement, Aug 26, 5:32 AM CDT, 10 minutes before
TXZ049-053-054-064>066-071>073-076>078-098-099-113-114-127-128- 139-140-154-155-168>170-261930- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 532 AM CDT WED AUG 26 1998 ...SCATTERED SHOWERS AND NONSEVERE THUNDERSTORMS EXPECTED TODAY... A TROPICAL AIRMASS WILL REMAIN OVER WEST CENTRAL TEXAS TODAY. THE REMNANTS OF TROPICAL DEPRESSION CHARLIE WILL AFFECT SOUTHWEST PORTIONS OF WEST CENTRAL TEXAS...WHILE DAYTIME HEATING WILL SPAWN SCATTERED SHOWERS AND THUNDERSTORMS OVER THE REMAINDER OF THE REGION. WITH DEEP MOISTURE AND WEAK VERTICAL WIND SHEAR...SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER...LOCALLY HEAVY RAIN MAY OCCUR OVER...ESPECIALLY OVER THE NORTHERN EDWARDS PLATEAU. SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. 14
Special weather statement, Aug 26, 5:34 AM CDT, 8 minutes before
TXZ049-053-054-064>066-071>073-076>078-098-099-113-114-127-128- 139-140-154-155-168>170-261930- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 534 AM CDT WED AUG 26 1998 ...SCATTERED SHOWERS AND NONSEVERE THUNDERSTORMS EXPECTED TODAY... A TROPICAL AIRMASS WILL REMAIN OVER WEST CENTRAL TEXAS TODAY. THE REMNANTS OF TROPICAL DEPRESSION CHARLIE WILL AFFECT SOUTHWEST PORTIONS OF WEST CENTRAL TEXAS...WHILE DAYTIME HEATING WILL SPAWN SCATTERED SHOWERS AND THUNDERSTORMS OVER THE REMAINDER OF THE REGION. WITH DEEP MOISTURE AND WEAK VERTICAL WIND SHEAR...SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER...LOCALLY HEAVY RAIN MAY OCCUR...ESPECIALLY OVER THE NORTHERN EDWARDS PLATEAU. SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. 14
Nearby
Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.